Nimesulide induced cholestatic hepatitis

Mathew, Rinz and Chogtu, Bharti and Bairy, KL and Prabhu, Mukhyaprana M and Mathew, Mary (2014) Nimesulide induced cholestatic hepatitis. International Journal of Pharmaceutical Biological and Chemical Sciences, 3 (2). pp. 17-21. ISSN 2278-5191

[img] PDF
2014_IJPBCS Nimesulide (1).pdf - Published Version
Restricted to Registered users only

Download (866kB) | Request a copy

Abstract

Forty four year old female was prescribed nimesulide and prednisolone for rheumatoid arthritis. After three months of taking these drugs, she came to the hospital with complaints of yellowish discoloration of sclera , abdominal pain, distension and weakness of lower limb. On examination, she had hepatomegaly. Liver functions were deranged. Further evaluation of patient by liver biopsy revealed cholestasis with steatohepatitis and periportal fibrosis Patient was diagnosed as a case of drug induced cholestatic hepatitis. Nimesulide was stopped and dose of prednisolone was reduced. After eight days, liver functions were still deranged. It was only after fourteen days that patient’s general condition improved and liver functions started to come back to normal. Patient was discharged and advised to attend follow up clinic after one week.

Item Type: Article
Uncontrolled Keywords: Nimesulide; rheumatoid arthiritis; cholestatic hepatitis.
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pathology
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 30 Jul 2014 04:23
Last Modified: 30 Jul 2014 04:23
URI: http://eprints.manipal.edu/id/eprint/140273

Actions (login required)

View Item View Item